Cookie policy: This site uses cookies (small files stored on your computer) to simplify and improve your experience of this website. Cookies are small text files stored on the device you are using to access this website. For more information please take a look at our terms and conditions. Some parts of the site may not work properly if you choose not to accept cookies.

Join

Subscribe or Register

Existing user? Login

Category list : Safety warnings

Sort by: Newest first Oldest first A-Z Z-A

  • Timeline and infographic showing the development and safety of proton pump inhibitors

    The development and safety of proton pump inhibitors Subscription

    24 JUN 2016 12:03 By Dawn Connelly

    Since the discovery of omeprazole in 1979, dispensing of proton pump inhibitors (PPIs) in England has increased more than 100-fold, and several products are now available without prescription. Although PPIs are effective and generally well tolerated, observational studies suggest an association with several adverse effects. Further trials are needed to establish causal relationships. 

  • A patient lies in an MRI scanner to get a brain scan

    Brain scans recommended for at-risk patients taking natalizumab Subscription

    17 FEB 2016 9:43

    New measures to reduce the risk of a rare brain infection in multiple sclerosis patients who are prescribed natalizumab (Tysabri) are being recommended by the European Medicines Agency.

  • Young man using a nasal spray

    Fusafungine-containing medicines should be withdrawn, says European Medicines Agency Subscription

    16 FEB 2016 15:08

    Nasal and mouth sprays containing fusafungine for treating the common cold, tonsillitis and some upper respiratory tract infections should no longer be marketed in the European Union, according to a recommendation from the European Medicines Agency.

  • Close up of a pin prick blood glucose test

    EMA makes recommendations to minimise ketoacidosis with SGLT2 inhibitors Subscription

    15 FEB 2016 16:31

    Healthcare professionals should consider the possibility of diabetic ketoacidosis in patients taking SGLT2 inhibitors who have symptoms consistent with the condition even if their blood sugar levels are not high, according to the European Medicines Agency.

  • A patient information card that pharmacists can give to female patients to warn them about the risks of taking valproate while pregnant has been produced by the MHRA. In the image, a group of pregnant women

    Resources launched to help female patients understand risks of valproate treatment Subscription

    10 FEB 2016 15:43
    Comments (1)

    A credit card-sized patient information card that pharmacists can give to female patients to warn them about the risks of taking valproate while pregnant has been produced by the Medicines and Healthcare products Regulatory Agency.

  • Contaminated packs of St John’s Wort herbal medicines are being recalled because they contain higher than recommended levels of a toxic pyrrolizidine alkaloid (PA) which can cause liver problems in patients. In the image, St. John's wort capsules

    Contaminated packs of St John’s Wort herbal medicines recalled Subscription

    9 FEB 2016 16:03

    Contaminated packs of St John’s Wort herbal medicines are being recalled because they contain higher than recommended levels of a toxic pyrrolizidine alkaloid, which can cause liver problems in patients.

  • Simponi adverse events Subscription

    18 JAN 2016 15:53

    The summary of product characteristics for Simponi (golimumab) solution for injection, used to treat a variety of rheumatic diseases, has been updated to add extra warnings to highlight that there have been cases of fatal congestive heart failure, invasive fungal infections and leukaemia in patients.

  • The US drugs regulator has issued a safety warning about two hepatitis C treatments, which it says can cause serious liver injury, which can result in death. In the image, micrograph of Hepatitis C viruses

    FDA issues safety warning about AbbVie’s hepatitis C treatments Subscription

    27 OCT 2015 16:00 By Debbie Andalo

    The US Food and Drug Administration has issued a safety warning about two hepatitis C treatments, which it says can cause serious liver injury and can result in death.

  • The US medicines safety watchdog has strengthened its warnings about the risk of bone fractures for type 2 diabetes patients who take canagliflozin. In the image, x-ray of a fractured arm

    FDA strengthens fracture warnings for canagliflozin Subscription

    21 SEP 2015 16:43

    The US medicines safety watchdog has strengthened its warnings about the risk of bone fractures for type 2 diabetes patients who take canagliflozin.

  • Xgeva warning Subscription

    7 AUG 2015 9:43

    The summary of product characteristics (SPC) for Xgeva (denosumab; Amgen) now warns that the start of treatment or new treatment course should be delayed in patients with unhealed open soft tissue lesions in the mouth. In addition, poorly fitting dentures are now a risk factor to consider before starting treatment and invasive dental procedures should be avoided during treatment. This is because of the risk of osteonecrosis of the jaw. Detailed information can be found in the SPC

Newsletter Sign-up

Want to keep up with the latest news, comment and CPD articles in pharmacy and science? Subscribe to our free alerts.